[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1996

Episodic Nontoxic Erythema

Author Affiliations

Department of Dermatology Tulane University Medical Center 1540 Tulane Ave New Orleans, LA 70112

New Orleans

Arch Dermatol. 1996;132(11):1387-1388. doi:10.1001/archderm.1996.03890350131025
Abstract

We would like to confirm and extend the article by Manders et al.1 We have seen 2 patients with a similar recurrent erythema that we believed to be due to an immune-mediated response to antigens that did not fit the classic descriptions of mucocutaneous lymph node disease, toxic shock syndrome, scarlet fever, staphylococcal scalded skin syndrome, or drug eruptions.

Report of Cases.Case 1.  A 27-year-old woman had a 10-year history of recurrent skin eruptions that she characterized as usually having been preceded by upper respiratory tract symptoms, malaise, or fever. The eruptions had no correlation to the onset of menstruation, and there were no arthralgia, myalgia, or joint symptoms. Swelling of her extremities was followed by a generalized sunburnlike erythema with tenderness. A mild erythema with superficial desquamation of the dorsal surfaces of her hands and legs was present. Approximately 1 week later, she had generalized desquamation accentuated

First Page Preview View Large
First page PDF preview
First page PDF preview
×